Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 171, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2016, 6:00 PM EDT for Moore County, Richmond County, Scotland County, North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 7, 2016, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 134 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:06 PM EDT | TSTM WND DMG | Ellerbe, NC | MULTIPLE TREES DOWN IN AND AROUND THE ELLERBE AREA. |
| Jul 7, 6:07 PM EDT | TSTM WND DMG | 3 Ene Ellerbe, NC | POWER LINES DOWN NEAR INTERSECTION OF GREEN LAKE ROAD AND HAYWARD PARKER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WUUS52 KRAH 072200
SVRRAH
NCC125-153-165-072245-
/O.NEW.KRAH.SV.W.0171.160707T2200Z-160707T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 600 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ROCKINGHAM... MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...PINEHURST...HAMLET...HOFFMAN...PINEBLUFF...ELLERBE...
WAGRAM...SANDHILLS GAME LAND...CAMP MACKALL AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SECTIONS OF CENTRAL NORTH CAROLINA.
LAT...LON 3492 7985 3496 7987 3498 7987 3499 7989
3502 7990 3504 7988 3505 7988 3507 7991
3508 7991 3517 7949 3506 7944 3504 7946
3500 7941 3489 7936
TIME...MOT...LOC 2200Z 261DEG 31KT 3502 7981
HAIL...0.75IN
WIND...60MPH
$$
WSS1 follow-up statement
348
WWUS52 KRAH 072217
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT THU JUL 7 2016
NCC125-153-165-072245-
/O.CON.KRAH.SV.W.0171.000000T0000Z-160707T2245Z/
MOORE NC-SCOTLAND NC-RICHMOND NC-
617 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL MOORE...NORTHEASTERN SCOTLAND AND NORTHEASTERN
RICHMOND COUNTIES...
AT 616 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOFFMAN...OR
10 MILES NORTHEAST OF ROCKINGHAM...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...PINEHURST...HOFFMAN...PINEBLUFF...ELLERBE...WAGRAM...
SANDHILLS GAME LAND AND CAMP MACKALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3496 7977 3498 7977 3499 7979 3500 7979
3503 7980 3507 7980 3507 7979 3510 7981
3517 7949 3506 7944 3504 7946 3500 7941
3489 7936
TIME...MOT...LOC 2216Z 257DEG 30KT 3506 7966
HAIL...0.75IN
WIND...60MPH
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:20 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 7, 3:20 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 320 PM EDT THU JUL 7 2016 .SYNOPSIS... A potent upper level disturbance will cross the area this afternoon and evening. Sunny skies and rising temperatures are expected on Friday and Saturday as an upper level ridge centered over the Deep South extends northeastward into the Carolinas. && .NEAR TERM /TODAY AND TONIGHT/... As of 320 PM Thursday... Potent MCV associated with the long-lived MCS that emanated from the Central Plains yesterday and later dissipated over the Southern Appalachians this morning, will track east-southeast across the Carolinas this afternoon and evening. Scattered convective development is expected across the area this afternoon and evening. Previous thinking from this morning is pretty much unchanged, with convection expected to increase in coverage and perhaps strengthen in intensity as the storms progress eastward, encountering the moderate to strong buoyancy in place east of US 1 corridor. Enhanced 40-45kt 700 mb flow in close proximity to the wave could certainly support a potential for damaging winds, particularly east of Hwy 1 where DCAPE approaches 1000 J/Kg. In the wake of the wave exiting east of the area, convection should diminish west to east during the late evening. Lows tonight in the lower to mid 70s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 320 pm Thursday... Central NC will remain along the southern fringes of the mid-level westerlies as a compact upper trough progresses eastward across the Great Lakes. An upper level trigger is not as readily discernible as past days, however isolated to scattered storms will be possible across the area Friday afternoon given the continued potential for upstream disturbances/convection to influence the area, but more importantly given the advection of an elevated mixed layer plume into the area tomorrow afternoon and evening. If convection is present(most likely needs to propagate into the area since the EML will also cap weaker lift), moderate to strong destabilization of 2500-3500 J/Kg of MLCAPE and effective shear of 20 to 25 kts will support a risk of damaging thunderstorm wind gusts. Expect sunny skies with highs in the mid/upper 90s. Diurnal heating/mixing in the presence of an EML could allow sfc dewpoints to mix out to some degree during the afternoon, particularly from the Triangle north and west. As such, heat indices could approach advisory criteria(105 F)across the southern portions of the forecast area. Confidence is not high enough yet to include at this time, but will continue to mention in the HWO and a heat advisory may be issued in subsequent forecast issuance. Lows Friday night in the lower to mid 70s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 100 PM Thursday... Saturday and Saturday Night: Ahead of an approaching front, instability will climb through the roof, especially in the east as we heat up under an impressive elevated mixed layer featuring lapse rates >7C/km. Weak shear and a strong cap below the EML are progged as enough to suppress potential high-based convection even as SB CAPEs potentially exceed 3K Joules. Meanwhile, drying will be underway in the northwest with the front sagging south of the area and PW's falling below 1.5 inches during the afternoon/evening. As such, will maintain ongoing PoP-less forecast except for addition of a slight chance in the southeast where weak low level convergence with the frontal zone could be enough to force a connection between surface-based and mid level instability. Highs still looking like mid 90s north and upper 90s south. Mins Saturday night will be a bit cooler than the previous morning under clear skies with a modestly drier airmass in place - still seasonable, though, in the upper 60s northwest to lower 70s across the east. Sunday through Thursday: High temperatures will be seasonal (85 to 90) through the period, with minor day to day fluctuations driven by the whims of cloud coverage and precip distribution. The frontal zone will slow and stall in the vicinity of the NC/SC border Sunday, providing a focus for convection, mainly diurnally driven, across the south. A short wave ridge migrates east over the Atlantic coast by Wednesday, but should provide only modest suppression with a very moist airmass trapped below and the lingering diffuse frontal zone remaining as a tangible feature likely to focus convection each day. As such, will maintain chance diurnal PoPs slightly weighted towards the south given the uncertainty in timing and extent of mesoscale features that might tilt the PoP distribution one way or another. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 147 PM Thursday... 24-hr TAF Period: Brief periods of sub-vfr conditions are likely to affect all terminals this afternoon/evening as scattered to numerous thunderstorms develop in response to a potent upper level disturbance moving through the region this evening. Thunderstorm wind gusts of 40-50kts could accompany the stronger storms. In the wake of the disturbance convection will diminish from west to east between 00 to 06z. As has been the case the past two mornings, isolated pockets of fog will be possible Friday morning in areas that receive heavy rainfall. Looking Ahead: Isolated to scattered diurnal showers and storms will be possible through early next week, but with generally VFR conditions otherwise expected. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...CBL SHORT TERM...CBL LONG TERM...mlm AVIATION...CBL
Hazardous weather outlook, Jul 7, 4:18 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 418 PM EDT THU JUL 7 2016 NCZ011-026>028-041>043-075>078-083>086-088-089-082030- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 418 PM EDT THU JUL 7 2016 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>025-038>040-073-074-082030- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY- 418 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 7, 5:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 6 SSE FOUR OAKS 35.37N 78.37W
07/07/2016 JOHNSTON NC PUBLIC
SEVERAL LARGE TREE BRANCHES WERE BLOWN DOWN.
MARBEL-SIZE HAIL WAS ALSO OBSERVED.
&&
23Local storm report, Jul 7, 5:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 2 SSE GOLDSBORO 35.35N 77.97W
07/07/2016 M54 MPH WAYNE NC ASOS
.
&&
RAHSpecial weather statement, Jul 7, 5:37 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT THU JUL 7 2016
NCZ021-022-038-039-072230-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-FORSYTH NC-
537 PM EDT THU JUL 7 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF SOUTHWESTERN GUILFORD...NORTHWESTERN RANDOLPH...DAVIDSON AND
SOUTHWESTERN FORSYTH COUNTIES UNTIL 630 PM EDT...
AT 535 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS BETWEEN LEXINGTON AND WINSTON SALEM...MOVING
EAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...RANDLEMAN...
THOMASVILLE...CLEMMONS...ARCHDALE...TRINITY AND PLEASANT GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3584 8048 3583 8046 3584 8045 3583 8043
3585 8042 3584 8039 3586 8039 3588 8042
3589 8041 3589 8037 3596 8038 3599 8042
3601 8041 3604 8044 3598 7974 3567 7980
3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 2135Z 277DEG 37KT 3592 8023
13Special weather statement, Jul 7, 5:46 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT THU JUL 7 2016
NCZ089-072230-
SAMPSON NC-
546 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
SAMPSON COUNTY UNTIL 630 PM EDT...
AT 545 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF CLINTON...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3503 7848 3521 7852 3525 7827 3522 7824
3521 7817 3513 7816 3512 7817 3509 7817
3508 7816 3503 7815
TIME...MOT...LOC 2145Z 263DEG 26KT 3513 7842
77Local storm report, Jul 7, 5:49 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 3 SSE PIKEVILLE 35.46N 77.97W
07/07/2016 M48 MPH WAYNE NC AWOS
.
&&
RAHSpecial weather statement, Jul 7, 5:54 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT THU JUL 7 2016
NCZ075-083>085-072245-
SCOTLAND NC-RICHMOND NC-ANSON NC-MOORE NC-
554 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
SCOTLAND...CENTRAL RICHMOND...EAST CENTRAL ANSON AND SOUTH CENTRAL
MOORE COUNTIES UNTIL 645 PM EDT...
AT 553 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF ROCKINGHAM...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...PINEHURST...HAMLET...ABERDEEN...
HOFFMAN...PINEBLUFF...ELLERBE...
DOBBINS HEIGHTS AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SECTIONS OF CENTRAL NORTH CAROLINA.
LAT...LON 3489 7994 3507 7998 3518 7942 3510 7940
3504 7946 3496 7936 3494 7935 3493 7936
3492 7935 3490 7935
TIME...MOT...LOC 2153Z 261DEG 31KT 3500 7987
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:46 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jul 7, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 43 min |
| Jul 7, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 52 min |
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 45 min |
| Jul 7, 4:49 PM EDT | Special Weather Statement | RAH | Johnston | 41 min |
| Jul 7, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 36 min |
| Jul 7, 5:16 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Jul 7, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Wayne, Wilson | 58 min |
| Jul 7, 5:37 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 53 min |
| Jul 7, 5:46 PM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Jul 7, 5:54 PM EDT | Special Weather Statement | RAH | Richmond | 51 min |
| Jul 7, 6:07 PM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Jul 7, 6:14 PM EDT | Special Weather Statement | RAH | Moore | 31 min |
| Jul 7, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 41 min |
| Jul 7, 6:21 PM EDT | Special Weather Statement | RAH | Wayne | 54 min |
| Jul 7, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Lee, Montgomery, Moore, Richmond, Scotland | 34 min |
| Jul 7, 6:50 PM EDT | Special Weather Statement | RAH | Wayne | 40 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jul 7, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 33 min |
| Jul 7, 7:09 PM EDT | Special Weather Statement | RAH | Franklin | 51 min |
| Jul 7, 7:14 PM EDT | Special Weather Statement | RAH | Durham, Orange | 46 min |
| Jul 7, 7:19 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 56 min |
| Jul 7, 7:29 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 46 min |
| Jul 7, 7:54 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 40 min |
| Jul 7, 7:58 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Halifax, Vance, Warren | 77 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.